Alert archive / Louisiana / Small Craft Advisories in 2012

Small Craft Advisory 9, NWS New Orleans, LA

January 28, 2012

NWS New Orleans, LA issued this small craft advisory at Jan 28, 2012, 9:10 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2012, 9:10 PM CST (03:10 UTC)
Expired
Jan 29, 2012, 9:00 AM CST
In force
12 hr
Issued by
NWS New Orleans, LA

The text

As transmitted, in the capitals the NWS used until 2016.

855 
WHUS74 KLIX 290310
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
910 PM CST SAT JAN 28 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT...

.A SURGE OF COLDER AND DRIER AIR INTO THE AREA TONIGHT WILL LEAD
TO INCREASED WINDS OVER THE TIDAL LAKES...SOUNDS...AND OPEN
GULF WATERS. THESE STRONG NORTHERLY WINDS WILL PUSH SEAS TO NEAR 7
FEET OVER THE OPEN GULF WATERS AND CREATE HAZARDOUS BOATING
CONDITIONS FOR SMALL CRAFT OVER ALL OF THE COASTAL WATERS THROUGH
SUNDAY MORNING.

GMZ536-538-550-552-555-557-570-572-575-577-291115-
/O.NEW.KLIX.SC.Y.0009.120129T0310Z-120129T1500Z/
CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
910 PM CST SAT JAN 28 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST SUNDAY. 

* WINDS...NORTH WINDS OF AROUND 25 KNOTS WITH HIGHER GUSTS ARE
  EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ530-532-534-291115-
/O.NEW.KLIX.SC.Y.0009.120129T0310Z-120129T1200Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-
910 PM CST SAT JAN 28 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. 

* WINDS...NORTHERLY WINDS OF 20 TO 25 KNOTS WITH HIGHER GUSTS ARE
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

32
1 follow-up statement
830 
WHUS74 KLIX 290942
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
342 AM CST SUN JAN 29 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT...

.A SURGE OF COLDER AND DRIER AIR INTO THE AREA TONIGHT WILL LEAD
TO INCREASED WINDS OVER THE TIDAL LAKES...SOUNDS...AND OPEN GULF
WATERS. THESE STRONG NORTHERLY WINDS WILL PUSH SEAS TO NEAR
7 FEET OVER THE OPEN GULF WATERS AND CREATE HAZARDOUS BOATING
CONDITIONS FOR SMALL CRAFT OVER ALL OF THE COASTAL WATERS THROUGH
SUNDAY MORNING.

GMZ530-532-534-291045-
/O.CAN.KLIX.SC.Y.0009.000000T0000Z-120129T1200Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-
342 AM CST SUN JAN 29 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

THOUGH WINDS HAVE FALLEN BELOW CRITERIA...SMALL CRAFT SHOULD STILL
EXERCISE CAUTION THIS MORNING. 

$$

GMZ536-538-550-552-555-557-570-572-575-577-291500-
/O.CON.KLIX.SC.Y.0009.000000T0000Z-120129T1500Z/
CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
342 AM CST SUN JAN 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WINDS...NORTHEAST WINDS NEAR 20 KNOTS WITH HIGHER GUSTS ARE
  EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Jan 28, 3:50 PM CST, 5 hours 20 minutes earlier.

Area forecast discussion, Jan 28, 3:50 PM CST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
350 PM CST SAT JAN 28 2012

.SYNOPSIS...
1032MB HIGH PRESSURE CENTER OVER RED RIVER VALLEY SPREADING
SOUTHEASTWARD THIS AFTERNOON. NORTHERLY FLOW WELL ENTRENCHED
ACROSS THE GULF SOUTH.

&&

.SHORT TERM...
NO REAL ISSUES AS COLD HIGH PRESSURE WILL PREVAIL OVER THE REGION
THROUGH MONDAY WITH SLOW MODERATION. A FEW COOLER LOCATIONS MAY
DIP BRIEFLY TO FREEZING BY DAYBREAK SUNDAY AND AGAIN MONDAY
MORNING. RELATIVE HUMIDITY VALUES WILL BE SETTLING INTO THE 20-25
PERCENT RANGE DURING THE AFTERNOON SUNDAY THAT MAY POSE A FIRE
RISK THOUGH MOST FUELS HAVING BEEN SOAKED WITH LAST THURSDAY'S
RAIN EVENT.

.LONG TERM...
UPPER LEVEL PATTERN TRANSITIONS FROM DEEP TROUGHING SUNDAY INTO
SPLIT FLOW SOUTHERN BRANCH TROUGH BY EARLY MONDAY. GFS MODEL SHOWS
A RATHER VIGOROUS VORTICITY FEATURE RACING THROUGH THE AREA MONDAY
NIGHT THAT MAY RETURN CLOUDINESS DEVOID OF LOW LEVEL MOISTURE.
RETURN FLOW GETS UNDERWAY TUESDAY WITH MOISTURE INCREASING
WEDNESDAY IN ADVANCE OF NEXT FRONTAL FEATURE. WHILE THIS SHOULD BE
A NORTHERN BRANCH FRONTAL ZONE...MODELS ARE SUGGESTING SOUTHERN
BRANCH INFLUENCES THAT MAY PRODUCE A FEW DAYS OF RAINY WEATHER
ALONG THE GULF COAST STATES IN RESPONSE TO DEEPENING SHORT-WAVE
DROPPING OUT OF THE ROCKIES THURSDAY. LARGE SCALE LIFT MAY
MAINTAIN THE RAINY PATTERN INTO NEXT WEEKEND FOLLOWED BY A SHARP
COLD SNAP FOR EARLY NEXT WEEK. THE ECMWF SHOWS SIMILAR SCENARIO
BUT SOMEWHAT SLOWER IN CLEARING RAINFALL OUT OF AREA ONCE
ESTABLISHED.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED TO PREVAIL AT EACH OF THE TERMINALS
THROUGH SUNDAY MORNING. A COLD FRONT HAS PUSHED THROUGH EACH TAF
SITE AND NORTH-NORTHWEST WINDS OF 10 KNOTS WITH GUSTS UP TO 20
KNOTS CAN BE EXPECTED THROUGH 23Z THIS AFTERNOON. WINDS WILL
DIMINISH AND BECOME NORTHEAST THIS EVENING AND
OVERNIGHT...LAKEFRONT WINDS WILL REMAIN BRISK THROUGH 12Z
SUNDAY...THEN DIMINISH BY 14Z SUNDAY. 18

&&

.MARINE...
COLD AIR ADVECTION UNDERWAY OVER WATERS MAINTAINING GENERALLY 15
KNOTS ACROSS THE COASTAL WATERS THIS AFTERNOON. COLD AIR ADVECTION
CLOUD MODELING APPEARS OUTSIDE 60 NM WHERE HIGHER WINDS ARE LIKELY
AT THIS TIME. CONDITIONS ARE EXPECTED TO THROUGH SUNDAY BEFORE
SETTLING A BIT SUNDAY NIGHT INTO MONDAY.

&&

.DECISION SUPPORT... /EXPERIMENTAL/
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION..NONE
ACTIVITIES...MONITORING RIVER FLOODING AND LOW RH VALUES FOR SUN.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  31  62  31  69 /   0   0   0   0
BTR  36  63  38  69 /   0   0   0   0
ASD  33  61  31  68 /   0   0   0   0
MSY  41  62  41  68 /   0   0   0   0
GPT  34  62  33  68 /   0   0   0   0
PQL  33  62  29  67 /   0   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

24/RR
Hazardous weather outlook, Jan 28, 9:04 PM CST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
904 PM CST SAT JAN 28 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-300315-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
904 PM CST SAT JAN 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

SEVERAL AREA RIVERS REMAIN IN FLOOD. SEE OFFICIAL FLOOD
STATEMENTS FOR MORE INFORMATION.

A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE REMAINDER OF THE
NIGHT ACROSS ALL COASTAL WATERS. NORTH WINDS OF 20 TO 25 KNOTS
WILL CONTINUE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SMALL CRAFT ADVISORY WILL CONTINUE THROUGH MID MORNING ON
SUNDAY FOR ALL COASTAL WATERS EXCEPT THE TIDAL LAKES AND
MISSISSIPPI SOUND. NORTH WINDS WILL GRADUALLY DIMINISH DURING THE
MORNING HOURS.

SEVERAL AREA RIVERS WILL REMAIN IN FLOOD. SEE OFFICIAL FLOOD
STATEMENTS FOR MORE INFORMATION.

OTHERWISE...THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
HOWEVER...THE THREAT OF FOG...POSSIBLY DENSE...MAY OCCUR ACROSS
PORTIONS OF SOUTHERN MISSISSIPPI AND EAST CENTRAL LOUISIANA LATE
TUESDAY NIGHT INTO WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 5:25 AM CSTRiver Flood WarningLIXTangipahoa13 hr
Jan 29, 10:01 AM CSTRiver Flood WarningLIXSaint Tammany28 hr

Nearby

Small Craft Advisories in Louisiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.